Alert archive / Michigan / Winter Storm Warnings in 2020

Winter Storm Warning 3, NWS Grand Rapids, MI

December 24, 2020Allegan County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this winter storm warning at Dec 24, 2020, 3:15 PM EST for Allegan County, Van Buren County, Michigan. It was in force for 24 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 24, 2020, 3:15 PM EST (20:15 UTC)
Expired
Dec 25, 2020, 2:59 PM EST
In force
24 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 5:00 AM ESTSNOW 3.4Bloomingdale, MICO-OP OBSERVER STATION BLMM4 BLOOMINGDALE.
Dec 25, 7:00 AM ESTSNOW 14 Nne Paw Paw, MICOCORAHS STATION MI-VB-4 PAW PAW 3.6 NNE.
Dec 25, 7:00 AM ESTSNOW 1.32 Ne Paw Paw, MICOCORAHS STATION MI-VB-13 PAW PAW 2.0 NE.
Dec 25, 7:00 AM ESTSNOW 1.41 Wsw Plainwell, MICOCORAHS STATION MI-AN-25 PLAINWELL 0.5 WSW.
Dec 25, 7:00 AM ESTSNOW 1.52 W Wayland, MICOCORAHS STATION MI-AN-1 WAYLAND 2.0 W.
Dec 25, 8:40 AM ESTSNOW 4Covert, MISTORM TOTAL SO FAR. ADDITIONAL ACCUMULATIONS POSSIBLE.
Dec 25, 10:47 AM ESTSNOW 51 E Bangor, MI
Dec 25, 1:40 PM ESTSNOW 44 Se Glenn, MISTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2020-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2020-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WWUS43 KGRR 242015
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
315 PM EST Thu Dec 24 2020

MIZ064-071-250415-
/O.UPG.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
/O.NEW.KGRR.WS.W.0003.201224T2015Z-201226T0000Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
315 PM EST Thu Dec 24 2020

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Snow showers, becoming locally heavy at times west. 
  Additional snow accumulations of up to 2 inches east, and 6 to 
  10 inches west with locally higher amounts.

* WHERE...Allegan and Van Buren counties.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact any holiday travel tonight and Friday for western 
  areas.

* ADDITIONAL DETAILS...Areas along and west of a Holland to Paw
  Paw line, including I-196 will see the heaviest snow
  accumulations later this evening through Friday morning. 1 to 2
  inches per hour are likely under the bands, with some blowing
  and drifting snow expected to reduce visibilities to near zero
  at times.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ037-043-050-056-250415-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Mason-Oceana-Muskegon-Ottawa-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
and Jenison
315 PM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY...

* WHAT...Snow. Additional snow accumulations of up to 2 inches
  east of U.S.-31, to 4 to 8 inches west of U.S.-31.

* WHERE...Mason, Oceana, Ottawa and Muskegon counties.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ038-044-057-065-072-250415-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Lake-Newaygo-Kent-Barry-Kalamazoo-
Including the cities of Baldwin, Fremont, Grand Rapids, Hastings,
and Kalamazoo
315 PM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY...

* WHAT...Snow. Additional snow accumulations of an inch or two.
  Snow showers will diminish in intensity and coverage tonight.

* WHERE...Lake, Newaygo, Barry, Kent and Kalamazoo counties.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
4 follow-up statements
369 
WWUS43 KGRR 250255
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
955 PM EST Thu Dec 24 2020

MIZ064-071-251100-
/O.CON.KGRR.WS.W.0003.000000T0000Z-201226T0000Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
955 PM EST Thu Dec 24 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Snow showers, becoming locally heavy at times after
  midnight. Additional accumulations approaching 10 inches in some
  spots by the lakeshore.

* WHERE...Van Buren County and all of Allegan County except for 
  the northeast corner.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility.

* ADDITIONAL DETAILS...Heaviest snow occuring between midnight and
  8 am. The eastern edge of the heaviest snow might shift west
  towards the immediate lakeshore overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ037-043-050-056-251100-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Mason-Oceana-Muskegon-Ottawa-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
and Jenison
955 PM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY...

* WHAT...Snow. Additional snow accumulations up to 7 inches in
  spots adjacent to the lakeshore.

* WHERE...immediate lakeshore areas of Mason, Oceana, Ottawa and 
  Muskegon counties.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...The eastern edge of the heaviest snow might
  shift west towards the immediate lakeshore or even offshore overnight.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ038-044-057-065-072-251100-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Lake-Newaygo-Kent-Barry-Kalamazoo-
Including the cities of Baldwin, Fremont, Grand Rapids, Hastings,
and Kalamazoo
955 PM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Lake, Newaygo, Barry, Kent and Kalamazoo counties.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions and poor visibility.

* ADDITIONAL DETAILS...The eastern edge of the heaviest snow might
  shift west towards the lakeshore overnight resulting in little
  if any additional snowfall for Kent, Newaygo and Lake Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
209 
WWUS43 KGRR 250850
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
350 AM EST Fri Dec 25 2020

MIZ038-044-057-065-251000-
/O.CAN.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Lake-Newaygo-Kent-Barry-
Including the cities of Baldwin, Fremont, Grand Rapids, 
and Hastings
350 AM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Lake effect snows have ended due to a wind shift. Additional 
scattered snow showers will return this afternoon but generally 
only a dusting of additional accumulation is expected. 

$$

MIZ064-071-251700-
/O.CON.KGRR.WS.W.0003.000000T0000Z-201226T0000Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
350 AM EST Fri Dec 25 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Localized heavy lake effect snow. Additional snow 
  accumulations of up to 6 inches.

* WHERE...Allegan and Van Buren counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...Snowfall rates of 1 to 2 inches per hour 
  may occur between 7 am and Noon as an intense lake effect snow 
  band over Lake Michigan comes onshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ037-043-050-056-251700-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Mason-Oceana-Muskegon-Ottawa-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
and Jenison
350 AM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Localized heavy lake effect snow. Additional local snow 
  accumulations of up to 4 inches.

* WHERE...Mason, Oceana, Ottawa and Muskegon counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ072-251700-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Kalamazoo-
Including the city of Kalamazoo
350 AM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Localized heavy lake effect snow, mainly this afternoon.
  Additional snow accumulations of up to 3 inches.

* WHERE...Kalamazoo county.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
656 
WWUS43 KGRR 251445
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
945 AM EST Fri Dec 25 2020

MIZ064-071-252245-
/O.CON.KGRR.WS.W.0003.000000T0000Z-201226T0000Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
945 AM EST Fri Dec 25 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow showers locally heavy at times into early this
  afternoon, then diminishing. Additional snow accumulations of 1
  to 4 inches.

* WHERE...Allegan and Van Buren counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Be careful with any
  holiday travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ037-043-050-056-252245-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Mason-Oceana-Muskegon-Ottawa-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
and Jenison
945 AM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 1 to locally 4
  inches.

* WHERE...Mason, Oceana, Ottawa and Muskegon counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Be careful with any
  holiday travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ072-252245-
/O.CON.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Kalamazoo-
Including the city of Kalamazoo
945 AM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations 1 to 2 inches.

* WHERE...Kalamazoo county.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Be careful with any
  holiday travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
989 
WWUS43 KGRR 251959
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
259 PM EST Fri Dec 25 2020

MIZ064-071-252100-
/O.CAN.KGRR.WS.W.0003.000000T0000Z-201226T0000Z/
Allegan-Van Buren-
Including the cities of Holland and South Haven
259 PM EST Fri Dec 25 2020

...WINTER STORM WARNING IS CANCELLED...

Snow showers will continue to taper off through this evening. 

$$

MIZ037-043-050-056-072-252100-
/O.CAN.KGRR.WW.Y.0012.000000T0000Z-201226T0000Z/
Mason-Oceana-Muskegon-Ottawa-Kalamazoo-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, and Kalamazoo
259 PM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow showers will continue to taper off through this evening.

$$

www.weather.gov/grr

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 2:55 PM EST, 20 minutes earlier.

Area forecast discussion, Dec 24, 2:55 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
255 PM EST Thu Dec 24 2020

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 255 PM EST Thu Dec 24 2020

- Higher impacts likely along the lakeshore tonight due to lake
effect

- Rain and snow Sunday night leading to reinforcing shot of colder
air early next week

- More active weather to end the calendar year Wednesday and Thursday

&&

.DISCUSSION...(This evening through next Thursday)
Issued at 255 PM EST Thu Dec 24 2020

-- Higher impacts likely along the lakeshore tonight due to lake
effect --

We will be upgrading Van Buren and Allegan counties to a Winter
Storm Warning for tonight and for a good deal of Friday/Christmas
Day.

Lake effect has been causing slick roads and some travel issues this
morning, even with amounts not that high as expected through this
point. The ground having been somewhat warm from yesterday, melted
some of the snow initially, only to have it refreeze with temps
around 20 degrees this afternoon. This has been handled well with
the ongoing advisory.

There are indications this afternoon that the flow is shifting as
expected. Radar indicates SW to NE oriented bands south of a more
organized convergent band that runs from near Holland to GR. North
of this band, the bands are starting to take on a NW orientation. We
expect the winds to continue to shift to more NNW flow by midnight,
and hold nearly steady into Friday morning before shifting more
westerly again. This will shift the snow showers from much of the
area this afternoon, to hugging the lakeshore tonight.

There are many favorable ingredients to make this band fairly strong
tonight and Friday morning. We will have improving upper support and
rising inversion heights tonight as short wave energy rotates
through the area. Right now, inversion heights are around 6-7k ft.
These are forecast to increase to almost 10k. This may be
conservative as the flow down most of Lake Michigan there, and
plenty of pre-conditioning from Lake Superior will help the cause.
This will also help to enhance the low level convergence/forcing for
far western Allegan and much of Van Buren counties. The signal of
convergence/forcing is not nearly as strong or persistent for the
remainder of the lakeshore, but still enough to justify the
advisory. Inland areas will see snow diminish greatly, if not even
come to an end. The advisory may even be allowed to be canceled
early for inland counties.

We are expecting 1-2" of snow/hour to drop under this dominant band.
If it sits in one place for a long enough period (which is likely),
snow will accumulate quickly. Also, under these convective bands,
blowing and drifting is likely to be a problem. We expect that we
could mix down 25 to 30 mph of wind under these. That would blow the
fluffy snow fairly easy. This will cause significant travel impacts
on a holiday.

We expect this to continue to be ongoing through Friday morning,
before the wind shifts to a more westerly flow, and becomes less
intense. This will spread the snow showers inland once again. The
snow showers will become less intense also as the upper low move
east, and inversion heights fall with the coldest air aloft moving
out also.

-- Rain and snow Sunday night leading to reinforcing shot of colder
air early next week --

We will see a break in the weather then Friday night through much of
Sunday, before the next weather maker moves in. High pressure will
be responsible for that. Then a SW flow will push the cold air out,
and bring back more seasonable weather for a bit.

We will see a short wave and associated sfc low lift out of the
Central Plains later in the day on Sunday. It will take until almost
dark or even after for precipitation to start falling over the area.
This system does not have much moisture with it initially as the
Gulf is not open for moisture return until late in the day and
Sunday night.

When precipitation does start, there is some uncertainty as to what
type it is. The rain and snow line will likely run through the area.
Areas that see all snow could see some additional accumulations,
where southern areas might see mostly rain on the front side of the
system.

Once the system moves by, we will see some colder air filter back
over the area. There looks to be a relatively small window of
opportunity for some lake effect. The initial upper wave moves by,
and a northern stream upper trough clips the area on Monday. How far
south this dives will dictate how far south the lake effect threat
will be.

-- More active weather to end the calendar year Wednesday and
Thursday --

We will see another short lived break on Tuesday with residual cold
surface air hanging in. The break will be so short, that the lake
effect clouds will hang on until the upper level moisture arrives
from the next system in December-like fashion.

The next system will be a bit more energetic and pack more of a
punch that the Sunday night system. This will be energy supporting a
long wave trough out west that will lift up into the area. There may
be a little snow on the leading edge of the system on Wednesday. It
is looking more and more likely that the low will lift to our NW,
and a warm surge of air will help to change precipitation over the
rain. By New Year's Eve day, the associated front would move
through, and bring more cold air back over the area. This is a ways
out yet, and adjustments in the track, timing, and p-types are
likely.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1242 PM EST Thu Dec 24 2020

Winds are beginning to make a westerly transition, as anticipated,
so we will see the bands of snow become more west-east oriented
this afternoon. Generally the prevailing conditions have been
2SM-6SM but whenever a terminal gets underneath one of the lake
effect snow bands, visibilities have dropped below 1 mile at times
and could dip as low as 1/4 mile for a brief period (ie. 15
minutes or less). Ceilings will commonly be in the 2000-3000ft
range but underneath the bands of snow, more like 1000-1500ft.

Winds continue veering to the NW this evening and that will
largely bring an end to impacts at all but MKG/AZO. There is a
chance we could see significant impacts at MKG overnight with a
heavy, dominant band of snow setting up near the shoreline. This
could keep MKG well into IFR for a good portion of the night.
However, we are anticipating that this band will stay just
offshore with impacts being reduced. It will still be a close
call.

Winds back toward the WNW late Friday morning into afternoon,
pushing the snow bands inland once again with one last hurrah into
Christmas afternoon before ending.

&&

.MARINE...
Issued at 255 PM EST Thu Dec 24 2020

Small Craft Advisory will be allowed to continue as is through
Friday night. Strong winds from yesterday and this morning are
coming down gradually this afternoon. This lull will be short lived,
as another core of wind will start to come up this evening, peaking
toward daybreak on Christmas morning. Winds will try to approach
gales, but should come up just short. Winds will hold up in the 20-
30 knot range through early Friday night before coming down enough.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 7 PM EST Friday for MIZ064-071.

     Winter Weather Advisory until 7 PM EST Friday for MIZ037-038-
     043-044-050-056-057-065-072.

LM...Small Craft Advisory until 7 AM EST Saturday for LMZ844>849.

&&

SYNOPSIS...NJJ
DISCUSSION...NJJ
AVIATION...Hoving
MARINE...NJJ
Hazardous weather outlook, Dec 24, 11:06 AM EST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
1106 AM EST Thu Dec 24 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-250945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1106 AM EST Thu Dec 24 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This afternoon and Tonight

Lake effect snow and much colder air will create icy roads, reduced
visibilities, and single digit wind chills through tonight. Locally
intense snow late tonight near the lakeshore may lead to whiteouts
and inch per hour snowfall rates.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Lake effect snow will continue to create travel impacts on
Christmas Day, with the heaviest snow occurring in the morning
west and south of Grand Rapids. The snow will diminish on Friday
night but some winter travel impacts are possible again Sunday
night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-250945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1106 AM EST Thu Dec 24 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This afternoon and Tonight

Conditions will remain hazardous to small craft into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous winds and waves will continue on Lake Michigan
Christmas Day and Night. After a brief tranquil period Saturday
afternoon and night, another weather system will bring increased
winds Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 24, 12:11 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1211 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     SNOW             1 WSW GRANDVILLE        42.90N 85.78W
12/24/2020  M2.2 INCH        KENT               MI   NWS EMPLOYEE

            SNOW SINCE THIS MORNING. STILL SNOWING.

&&

HLO
Local storm report, Dec 24, 1:19 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     SNOW             1 NW HUDSONVILLE        42.88N 85.88W
12/24/2020  M1.0 INCH        OTTAWA             MI   BROADCAST MEDIA

            SNOW SINCE THIS MORNING. STILL SNOWING.

&&

HLO
Local storm report, Dec 24, 1:36 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             3 SSE GRANDVILLE        42.86N 85.74W
12/24/2020  M2.2 INCH        KENT               MI   TRAINED SPOTTER

            STILL SNOWING.

1134 AM     SNOW             3 ENE HESPERIA          43.59N 85.98W
12/24/2020  M1.1 INCH        NEWAYGO            MI   PUBLIC

            SNOW SINCE THIS MORNING. STILL SNOWING.

&&
Local storm report, Dec 24, 1:37 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             3 WNW ZEELAND           42.83N 86.07W
12/24/2020  M1.5 INCH        OTTAWA             MI   TRAINED SPOTTER

            STILL SNOWING.

&&
Local storm report, Dec 24, 2:20 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
220 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             FREMONT                 43.46N 85.95W
12/24/2020  M2.0 INCH        NEWAYGO            MI   PUBLIC

            STILL SNOWING.

&&

HLO
Local storm report, Dec 24, 2:22 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
222 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     SNOW             WALKER                  42.98N 85.75W
12/24/2020  M3.2 INCH        KENT               MI   PUBLIC

            STILL SNOWING.

&&

HLO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:00 AM ESTSmall Craft AdvisoryGRR57 hr

Nearby

Winter Storm Warnings in Michigan, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.